Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 40, NWS St. Louis, MO

March 30, 20256 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 12:17 PM CDT for 6 counties in Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 12:17 PM CDT (17:17 UTC)
Expired
Mar 30, 2025, 1:00 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 12:18 PM CDTTSTM WND DMGBreese, ILCorrects previous tstm wnd dmg report from Breese. Doors of a farm outbuilding blown in and camper blown on its side. Pictures from Slack.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WUUS53 KLSX 301717
SVRLSX
ILC005-027-051-121-135-189-301800-
/O.NEW.KLSX.SV.W.0040.250330T1717Z-250330T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1217 PM CDT Sun Mar 30 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Bond County in south central Illinois...
  Clinton County in south central Illinois...
  Fayette County in south central Illinois...
  Marion County in south central Illinois...
  Southeastern Montgomery County in south central Illinois...
  Northwestern Washington County in south central Illinois...

* Until 100 PM CDT.

* At 1217 PM CDT, severe thunderstorms were located along a line 
  from 7 miles northwest of Ramsey to near Okawville, or along a 
  line from 7 miles southeast of Nokomis to 9 miles south of Breese, 
  moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Centralia, Salem, Vandalia, Greenville, Breese, Carlyle, 
  Nashville, Nokomis, Okawville, St. Elmo, St. Rose, Sandoval, 
  Germantown, Wamac, Central City, Odin, Beckemeyer, Ramsey, Witt 
  and Kinmundy.

This includes the following State Parks...
	Ramsey Lake State Park and Carlyle Lake Recreational Area.

This includes the following highways...
	Interstate 64 in Illinois between exits 41 and 50.
	Interstate 70 in Illinois between exits 36 and 76.
	Interstate 57 in Illinois between exits 116 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

A Tornado Watch remains in effect until 700 PM CDT Sunday for a 
portion of south central Illinois.

&&

LAT...LON 3825 8965 3882 8956 3917 8944 3935 8926
      3935 8914 3922 8914 3922 8881 3891 8881
      3891 8869 3869 8870 3849 8914
TIME...MOT...LOC 1716Z 221DEG 51KT 3922 8920 3886 8930 3847 8953

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
3 follow-up statements
762 
WWUS53 KLSX 301730
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1230 PM CDT Sun Mar 30 2025

ILC135-189-301740-
/O.CAN.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Montgomery IL-Washington IL-
1230 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
MONTGOMERY AND NORTHWESTERN WASHINGTON COUNTIES IN SOUTH CENTRAL 
ILLINOIS...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT Sunday for a 
portion of south central Illinois.

&&

LAT...LON 3895 8929 3922 8915 3922 8881 3891 8881
      3891 8869 3869 8870 3849 8914 3850 8914
      3852 8935 3850 8937 3849 8941 3850 8943
      3847 8948 3848 8949 3848 8957
TIME...MOT...LOC 1717Z 221DEG 51KT 3923 8919 3887 8929 3848 8952

$$


ILC005-027-051-121-301800-
/O.CON.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Bond IL-Clinton IL-Fayette IL-Marion IL-
1230 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR 
SOUTHEASTERN BOND, CLINTON, FAYETTE AND MARION COUNTIES IN SOUTH 
CENTRAL ILLINOIS...

At 1230 PM CDT, severe thunderstorms were located along a line from 
16 miles north of Ramsey to over Carlyle, or along a line from 14 
miles east of Nokomis to over Carlyle, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Centralia, Salem, Vandalia, Carlyle, St. Elmo, Sandoval, Wamac, 
  Central City, Odin, Beckemeyer, Ramsey, Kinmundy, Brownstown, 
  Irvington, Mulberry Grove, Patoka, Tamalco, Farina, Omega and 
  Beaver Creek.

This includes the following State Parks...
	Ramsey Lake State Park and Carlyle Lake Recreational Area.

This includes the following highways...
	Interstate 70 in Illinois between exits 52 and 76.
	Interstate 57 in Illinois between exits 116 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

A Tornado Watch remains in effect until 700 PM CDT Sunday for a 
portion of south central Illinois.

&&

LAT...LON 3895 8929 3922 8915 3922 8881 3891 8881
      3891 8869 3869 8870 3849 8914 3850 8914
      3852 8935 3850 8937 3849 8941 3850 8943
      3847 8948 3848 8949 3848 8957
TIME...MOT...LOC 1717Z 221DEG 51KT 3923 8919 3887 8929 3848 8952

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
447 
WWUS53 KLSX 301747
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1247 PM CDT Sun Mar 30 2025

ILC005-027-051-121-301800-
/O.CON.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Bond IL-Clinton IL-Fayette IL-Marion IL-
1247 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR 
SOUTHEASTERN BOND, NORTHEASTERN CLINTON, FAYETTE AND NORTHERN MARION 
COUNTIES IN SOUTH CENTRAL ILLINOIS...

At 1247 PM CDT, severe thunderstorms were located along a line from 
19 miles north of Wrights Corner to over Boulder, or along a line 
from 24 miles east of Nokomis to 10 miles east of Carlyle, moving 
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Salem, Vandalia, Carlyle, St. Elmo, Sandoval, Odin, Kinmundy, 
  Brownstown, Patoka, Tamalco, Farina, Omega, Shobonier, Fairman, 
  Boulder, Stephen Forbes Station, Shattuc, Wrights Corner, Avena 
  and Tonti.

This includes the following State Parks...
	Carlyle Lake Recreational Area.

This includes the following highways...
	Interstate 70 in Illinois between exits 61 and 76.
	Interstate 57 in Illinois between exits 127 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds and 
large hail.

A Tornado Watch remains in effect until 700 PM CDT Sunday for a 
portion of south central Illinois.

&&

LAT...LON 3874 8932 3894 8920 3922 8900 3922 8881
      3891 8881 3891 8869 3880 8870 3872 8870
      3862 8905 3854 8930 3863 8939
TIME...MOT...LOC 1730Z 234DEG 37KT 3931 8904 3895 8914 3857 8938

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
889 
WWUS53 KLSX 301756
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1256 PM CDT Sun Mar 30 2025

ILC005-027-051-121-301806-
/O.EXP.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Bond IL-Clinton IL-Fayette IL-Marion IL-
1256 PM CDT Sun Mar 30 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1 PM CDT FOR 
SOUTHEASTERN BOND, NORTHEASTERN CLINTON, FAYETTE AND NORTHERN MARION 
COUNTIES IN SOUTH CENTRAL ILLINOIS...

The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, small 
hail and gusty winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 700 PM CDT Sunday for a 
portion of south central Illinois.

&&

LAT...LON 3874 8932 3894 8920 3922 8900 3922 8881
      3891 8881 3891 8869 3880 8870 3872 8870
      3862 8905 3854 8930 3863 8939
TIME...MOT...LOC 1747Z 234DEG 37KT 3942 8886 3906 8896 3867 8919

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:35 AM CDT, 5 hours 42 minutes earlier. Its key messages:

  • Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat.
  • Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
  • Strong to severe thunderstorms are possible on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 6:35 AM CDT, 5 hours 42 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 AM CDT Sun Mar 30 2025

.KEY MESSAGES...

- Isolated severe thunderstorms are possible across parts of
  central and northeast Missouri through mid-morning with damaging
  winds the primary threat.

- Severe thunderstorms are likely this afternoon into early
  evening, primarily across east-central and southeast Missouri
  and southwest and south-central Illinois. Large hail of 2+
  inches in diameter, damaging winds, and a few tornadoes remain
  the severe weather threats.

- Strong to severe thunderstorms are possible on Wednesday, mainly
 in the afternoon and evening.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 322 AM CDT Sun Mar 30 2025

A loosely organized QLCS was located across extreme western AR
into SW MO early this morning. This convection was associated
with a shortwave trof just to it's west across the central and
southern Plains. The consensus of the short range guidance tracks
the QLCS northeastward and into central MO around 10-11z and
rapidly moves it to the northeast and out of the CWA by 14z or so
in a weakening and decaying state. Instability will increase in
central MO in advance of it and that suggests that it will have at
least some severe weather potential in central and northeast MO
before it weakens and outruns the instability. Damaging winds
would appear to be the main threat.

The impacts of this system and presence of any residual outflow
boundary are unclear at this time, but virtually all the guidance
suggests that airmass recovery will occur in it's wake and ahead of
the advancing cold front with SBCAPE of around 1500-2500 J/KG by
midday. Another upstream short wave trof will move into the CWA this
afternoon and the combo of it along with frontal forcing are
expected to initiate the next round of storms associated with the
afternoon severe weather threat. Once again the guidance is
reasonably clustered indicating CI will occur along the advancing
cold front in a zone from around Troy to Rolla in the 16-17z time
frame. Deep layer shear vectors are strong and have a more front
parallel component along the northern extent of the front and a bit
more orthogonal component farther south. The expected mode would be
semi-discrete supercells from far east-central MO eastward where it
could be a bit messy with mergers, and then potentially more
discrete storms heading further south into the Ozarks. The threat of
large hail seems high and probably the greatest severe weather
hazard follow by wind and then tornadoes. The tornado parameter
space is not as favorable as forecast 24-48H ago with most of the
guidance currently depicting 0-1km SRH of 100-200 m2/s2 across
southwest/south-central IL and extreme east-central MO and southeast
MO. These values are supportive of a few tornadoes, especially with
strongly deviant storm motions, constructive mergers, and via
internal supercell processes. Note however they are a far cry from
the 0-1 km SRH values on 3/14 which ranged from 450-550 m2/s2.
Our thinking has changed little that SW/SC IL and SE MO have the
greatest threat of severe storms and tornado potential and this is
reflected in the adjusted position of the SPC DAY1 ENH centered
within that region. Present indications are the storms will have
exited the CWA by 23-00z.

Monday is still on track to be the coolest day of the week with
tranquil and drier conditions as post-frontal surface high pressure
moves into the MS Valley during the afternoon.

Glass

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 322 AM CDT Sun Mar 30 2025

Rising heights aloft Monday Night into early Tuesday and the
retreat of the surface high will allow for moderating temperatures
as a warm advection regime becomes established featuring low-
level SE-S flow.

Wednesday continues to look very interesting and the synoptic
pattern is coming together to support strong-severe thunderstorms
with both ample instability and strong deep layer shear indicated
in the plethora of available model guidance. A strong upper
low/trof will lift northeastward from the Rockies and into the
north-central Plains by 12z Wednesday and then into the upper MS
Valley by 00z Thursday. Strong cyclogenesis across the high Plains
of CO will occur on Tuesday with the cyclone tracking
northeastward in association with the aforementioned lifting upper
trof, and dragging a dryline/Pacific cold front into the CWA on
Wednesday afternoon. Poleward moisture transport Tuesday night
into Wednesday is impressive which results in notable SBCAPE
values by Wednesday morning across the CWA throughout the warm
sector; the conservative NBM is showing SBCAPE of 1000-1200 J/KG
at 18z. A strong southwesterly LLJ could also generate elevated
thunderstorms in advance of the main system on Tuesday night-
early Wednesday morning.

Glass

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 631 AM CDT Sun Mar 30 2025

Showers and perhaps a thunderstorm will be possible at the
terminals through around 14-15z and may be accomanied by gusty
winds of 30-35 kts. Otherwise ceiling heights will be lowering and
the cold front will be moving east across the area. The front will
serve as a catalyst for showers and storms at the St. Louis
terminals from 17-20z. Gusty west to northwest winds and largely
MVFR flight conditions/ceilings are expected in the wake of the
front and continuing tonight.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:51 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
351 AM CDT Sun Mar 30 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
351 AM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms are possible across parts of central
and northeast Missouri through mid-morning with damaging winds the
primary threat.

Severe thunderstorms are likely this afternoon into early evening,
primarily across east-central and southeast Missouri and southwest
and south-central Illinois. Large hail of 2+ inches in diameter,
damaging winds, and a few tornadoes remain the severe weather
threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is another chance of thunderstorms for parts of the area
Tuesday night through Saturday. Strong to severe thunderstorms are
possible Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:35 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair40 min
Mar 30, 1:58 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair62 min
Mar 30, 2:07 PM CDTSevere Thunderstorm WarningLSXWashington23 min
Mar 30, 2:27 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph48 min
Mar 30, 2:32 PM CDTSevere Thunderstorm WarningLSXClinton, Saint Clair, Washington43 min
Mar 30, 2:44 PM CDTSevere Thunderstorm WarningLSXMarion31 min
Mar 30, 2:53 PM CDTTornado WarningLSXWashington19 min
Mar 30, 3:11 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington49 min
Mar 30, 3:16 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXRandolph44 min
Mar 30, 3:41 PM CDTSevere Thunderstorm WarningLSXWashington20 min
Mar 30, 3:59 PM CDTAreal Flood AdvisoryLSXMarion3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.